Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jun 12, 2015, 7:03 AM MDT for Douglas County, Colorado. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2015, 7:03 AM MDT (13:03 UTC)
- Expired
- Jun 12, 2015, 1:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Douglas County, CO
The radar
The Denver radar (KFTG), 59 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:30 AM MDT | HEAVY RAIN 2.18 | 1 Ne Castle Rock, CO | |
| Jun 12, 9:00 AM MDT | HEAVY RAIN 2.12 | 3 E Franktown, CO | |
| Jun 12, 9:00 AM MDT | HEAVY RAIN 2.3 | 3 Ne Parker, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 1.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578 WGUS55 KBOU 121303 FFWBOU COC035-121900- /O.NEW.KBOU.FF.W.0018.150612T1303Z-150612T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 703 AM MDT FRI JUN 12 2015 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... DOUGLAS COUNTY IN NORTHEASTERN COLORADO... * UNTIL 100 PM MDT * AT 700 AM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED HEAVY RAIN FALLING OVER CASTLE ROCK. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HIGHLANDS RANCH...CASTLE ROCK...PARKER...LONE TREE...ROXBOROUGH PARK...LARKSPUR...FRANKTOWN...SEDALIA...GREENLAND...THE PINERY... SPRUCEWOOD...LOUVIERS...PERRY PARK...DEVILS HEAD...WESTCREEK... SURREY RIDGE AND BEVERLY HILLS. PLUM CREAK IN CASTLE ROCK HAS JUMPED ABOVE FLOOD STAGE. ADDITIONAL FLOODING IS EXPECTED ALONG PLUM CREAK DOWNSTREAM TO SEDALIA AND LOUVIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3915 10467 3913 10521 3956 10506 3956 10468 $$ MEIER
2 follow-up statements
602 WGUS75 KBOU 121429 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 829 AM MDT FRI JUN 12 2015 COC035-121900- /O.CON.KBOU.FF.W.0018.000000T0000Z-150612T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS CO- 829 AM MDT FRI JUN 12 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM MDT FOR DOUGLAS COUNTY... AT 820 AM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES CONTINUED TO INDICATE MODERATE TO HEAVY RAIN FALLING OVER DOUGLAS COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. FROM ONE TO TWO INCHES OF RAIN HAS FALLEN OVER THE CASTLE ROCK AREA SINCE 5 AM THIS MORNING. THIS RAIN IS FALLING ON GROUND ALREADY SATURATED BY THE HEAVY RAIN THAT FELL LAST EVENING. RAPID RISES ON EAST PLUM CREEK HAVE ALREADY BEEN OBSERVED IN THE CASTLE ROCK AREA. A FLOOD WAVE WILL CONTINUE MOVING DOWN PLUM CREEK THIS MORNING...REACHING SEDALIA BEFORE 10 AM. HIGH WATERS WILL CONTINUE MOVING DOWN PLUM CREEK THROUGH THIS AFTERNOON. THE RAIN IS EXPECTED TO TAPER OFF AFTER 9 AM THIS MORNING. RUNOFF FROM THIS RECENT RAIN WILL KEEP PLUM CREEK RUNNING HIGH THROUGH THIS AFTERNOON. ADDITIONAL RAIN SHOWERS THIS AFTERNOON WILL ALSO PRODUCE RAPID RUNOFF INTO THIS EVENING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HIGHLANDS RANCH...CASTLE ROCK...PARKER...LONE TREE...ROXBOROUGH PARK...LARKSPUR...FRANKTOWN...SEDALIA...GREENLAND...THE PINERY... SPRUCEWOOD...LOUVIERS...PERRY PARK...DEVILS HEAD...WESTCREEK...SURREY RIDGE AND BEVERLY HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3915 10467 3913 10521 3956 10506 3956 10468 $$ DANKERS
404 WGUS75 KBOU 121832 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1230 PM MDT FRI JUN 12 2015 COC035-121840- /O.CAN.KBOU.FF.W.0018.000000T0000Z-150612T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS CO- 1230 PM MDT FRI JUN 12 2015 ...THE FLASH FLOOD WARNING FOR DOUGLAS COUNTY IS CANCELLED... RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3915 10467 3913 10521 3956 10506 3956 10468 $$ TH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:12 AM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 12, 3:12 AM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 312 AM MDT FRI JUN 12 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 312 AM MDT FRI JUN 12 2015 UPPER LEVEL OVER COLORADO WILL SHIFT EAST ACROSS THE STATE TODAY AND INTO KANSAS AND NEBRASKA TONIGHT. A LARGE AREA OF SHOWERS AND THUNDERSTORMS HAS MOVED ONTO THE PLAINS OF KANSAS...OKLAHOMA AND TEXAS. BEHIND IT OVER COLORADO...JUST SCATTERED SHOWERS EXIST. EXPECTED SCATTERED SHOWERS TO CONTINUE THROUGH THE MORNING HOURS ACROSS THE AREA. AIRMASS BECOME SLIGHTLY UNSTABLE THIS AFTERNOON WITH CAPES UP TO 500 J/KG OVER PARTS OF THE AREA. IT WILL REMAIN MOIST...SO WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. DRIER AIR WILL BE MOVING IN FROM THE NORTHWEST THIS AFTERNOON BEHIND THE LOW...SO WILL HAVE LOWER POPS OVER NORTHERN PARTS OF THE AREA. THE THREAT FOR HEAVY RAIN WILL BE LOWER TODAY DUE TO DRYING AND FEWER AND WEAKER THUNDERSTORMS. AS THE UPPER LEVEL LOW MOVES EAST OF THE STATE TONIGHT...DRIER WILL MOVE INTO THE AREA BEHIND IT. SHOWERS AND STORMS ARE EXPECTED TO COME TO AN END THIS EVENING. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 312 AM MDT FRI JUN 12 2015 SATURDAY THROUGH SUNDAY A DISORGANIZED SET OF UPPER LEVEL TROUGHS WILL BE OVER THE SOUTHWEST REGION. MODELS CONTINUE TO INDICATE WEAK WEST TO NORTHWEST FLOW ALOFT. MOISTURE REMAINS HIGH OVER COLORADO BRINGING A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS TO NE COLORADO. HIGHS WILL INCREASE INTO THE LOWER 80S FOR THE WEEKEND WITH DEWPOINTS HOVERING AROUND MID 50S. WEAK UPSLOPE PROVIDED BY A LEE SIDE TROUGH AND SURFACE HIGH PRESSURE OVER THE WEST WILL ALLOW FOR MUCH OF THE CONVECTION TO TAKE PLACE CLOSER TO THE FOOTHILLS. FOR SUNDAY NIGHT THROUGH MONDAY AN UPPER LEVEL TROUGH WILL DIP SOUTH PUSHING A SURFACE FRONT OVER THE PLAINS. THIS WILL BRING INCREASED SHOWERS TO THE NE PLAINS AS WELL AS DROP TEMPERATURES BACK INTO THE 70S FOR MONDAY. UPPER AIR SOUNDING SHOW SOME COOLING ALOFT WITH INCREASE INSTABILITY MONDAY AFTERNOON THAT COULD LEAD TO SOME CONVECTIVE STORMS OVER THE PLAINS. TUESDAY THROUGH THURSDAY INCREASED WESTERLY FLOW ALOFT WILL BRING ZONAL FLOW OVER COLORADO. MOISTURE WILL LINGER ENOUGH TO ALLOW FOR A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS BUT LESS IN COVERAGE THEN SEEN IN PREVIOUS DAYS. TEMPERATURES WILL REBOUND BACK INTO THE UPPER 70S AND LOWER TO MID 80S BY THURSDAY. && .AVIATION...(FOR THE TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 312 AM MDT FRI JUN 12 2015 RAIN SHOWERS HAVE DISSIPATED FOR THE TIME BEING BUT CEILINGS WILL FLUCTUATE BETWEEN IFR AND MFR THROUGH THE EVENING WITH ANOTHER CHANCE OF LIGHT RAIN FROM 12 TO 15Z. CONDITIONS WILL SLOWLY IMPROVE DURING THE MORNING HOURS WITH SOME CONVECTION POSSIBLE LATE AFTERNOON SO WILL MAINTAIN THE PROB 30 FOR NOW. CEILINGS ARE FORECASTED TO BECOME VFR BY 02Z WITH WINDS SWITCHING TO A MORE DIURNAL PATTERN BY 06Z TONIGHT INTO TOMORROW. && .HYDROLOGY... ISSUED AT 312 AM MDT FRI JUN 12 2015 THREAT FOR HEAVY RAIN HAS ENDED AND THE FLASH FLOOD WATCH HAS BEEN CANCELED. RAIN FROM YESTERDAY'S SHOWERS AND STORMS CAUSE MANY RIVER AND CREEKS TO RISE AND FLOOD. MOST OF THE SMALLER CREEKS AND STREAMS ARE BACK IN THEIR BANKS. MINOR FLOODING IS EXPECTED TO CONTINUE ALONG PARTS OF THE MAIN RIVERS. THERE ARE MANY FLOOD ADVISORIES AND WARNING IN EFFECT TO COVER THIS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...MAINLY OVER SOUTHERN PARTS OF THE AREA. BRIEF HEAVY RAIN WILL BE POSSIBLE. HOWEVER...STORMS WILL BE WEAKER TODAY DUE TO LESS MOISTURE AND INSTABILITY. RIVERS WILL CONTINUE TO RUN HIGH WITH PREVIOUS RAINFALL AND SNOWMELT. AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED PERIOD ALTHOUGH DECREASED IN CONVERGE COULD STILL CONTRIBUTE TO HIGHER FLOWS. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON MDT TODAY FOR COZ036-041-046-047. && SHORT TERM...MEIER LONG TERM...BOWEN AVIATION...BOWEN HYDROLOGY...BOWEN/MEIER
Hazardous weather outlook, Jun 12, 4:00 AM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 400 AM MDT FRI JUN 12 2015 COZ030>051-131000- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 400 AM MDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS COLORADO TODAY AND BRING SCATTERED SHOWERS AND THUNDERSTORMS ALONG WITH COOL TEMPERATURES. BRIEF HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE WITH THE THUNDERSTORMS. THE LOW WILL MOVE EAST OF THE AREA TONIGHT BRINGING DRIER CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL INCREASE THIS WEEKEND WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS POSSIBLE BOTH DAYS. STORMS FOR THE WEEK WILL BE MORE ISOLATED BUT YOU CAN EXPECT A SLIGHT CHANCE OF AFTERNOON SHOWERS OR THUNDERSTORMS EACH DAY WITH HIGHS IN THE 70S AND UPPER 80S BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:43 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Douglas, Jefferson | 3 hr |
| Jun 11, 8:42 PM MDT | Areal Flood Warning | BOU | Arapahoe, Douglas | 4 hr |
| Jun 11, 8:51 PM MDT | River Flood Warning | BOU | Denver | 8 hr |
| Jun 11, 8:52 PM MDT | Areal Flood Warning | BOU | Douglas | 6 hr |
| Jun 11, 8:55 PM MDT | Areal Flood Warning | BOU | Arapahoe, Douglas, Elbert | 6 hr |
| Jun 11, 11:23 PM MDT | Areal Flood Warning | BOU | Jefferson | 6 hr |
| Jun 12, 5:16 AM MDT | Areal Flood Warning | BOU | Jefferson | 4 hr |
| Jun 12, 6:23 AM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas | 6 hr |
| Jun 12, 8:46 AM MDT | River Flood Warning | BOU | Douglas | 9 hr |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.